Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 19, 2015, 9:01 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2015, 9:01 PM CDT (02:01 UTC)
- Expired
- Jun 20, 2015, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:02 PM CDT | FLASH FLOOD | 3 Nne New Albany, MS | CAR RAN OFF ROAD AND INTO DITCH DUE TO HIGH WATER ON HIGHWAY 15 NEAR COUNTY ROAD 83. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS54 KMEG 200201
FFWMEG
MSC071-117-139-145-200500-
/O.NEW.KMEG.FF.W.0047.150620T0201Z-150620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL MIDNIGHT CDT
* AT 900 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITONAL 2 TO 4 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONEVILLE...NEW ALBANY...BALDWYN...JUMPERTOWN...ETTA...PINEDALE...
WHEELER...KEOWNVILLE...MYRTLE...DUMAS...BURT...CLARYSVILLE...
JERICHO...LOCUM...UNION HILL...CONCORD...BLACKLAND...FRANKSTOWN...
GLENFIELD AND MOLINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3452 8848 3451 8857 3451 8873 3450 8874
3450 8879 3447 8879 3439 8935 3451 8935
3452 8931 3450 8925 3455 8924 3476 8859
$$1 follow-up statement
208
WGUS74 KMEG 200457
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 PM CDT FRI JUN 19 2015
MSC071-117-139-145-200502-
/O.EXP.KMEG.FF.W.0047.000000T0000Z-150620T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MS-PRENTISS MS-TIPPAH MS-UNION MS-
1157 PM CDT FRI JUN 19 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN LAFAYETTE...WESTERN
PRENTISS...SOUTHEASTERN TIPPAH AND UNION COUNTIES WILL EXPIRE AT 1200
AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3452 8848 3451 8857 3451 8873 3450 8874
3450 8879 3447 8879 3439 8935 3451 8935
3452 8931 3450 8925 3455 8924 3476 8859
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 8:55 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 19, 8:55 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 855 PM CDT FRI JUN 19 2015 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS EVENING CENTER THE REMNANTS OF BILL JUST NORTHEAST OF METROPOLIS ILLINOIS. SHORTWAVE TROUGHS ROTATING AROUND THE REMNANTS ARE PRODUCING BANDS OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MID SOUTH WITH THE BEST COVERAGE AS OF 8 PM CDT OVER NORTH MISSISSIPPI. LATEST HRRR AND THE 00Z WRF MODELS INDICATE BILL WILL MOVE EAST OVERNIGHT WITH THE BEST CHANCES FOR ANY ADDITIONAL SHOWER ISOLATED THUNDERSTORM DEVELOPMENT OCCURRING PREDOMINANTLY ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER. WILL UPDATE POPS AND ALL OTHER ELEMENTS AS NEEDED TO REFLECT CURRENT TRENDS. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC && .PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUN 19 2015/ UPDATE...AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 19 2015/ DISCUSSION... REMNANTS OF BILL CONTINUE TO AFFECT THE MIDSOUTH THIS AFTERNOON. BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE CENTER WHICH IS NOW LOCATED NEAR POPLAR BLUFF. WINDS HAVE BEEN GUSTY WITH SPEEDS NEAR 30 MPH AT TIMES. RAINFALL AMOUNTS HAVE NOT BEEN AS HIGH AS PREVIOUSLY THOUGHT THUS WILL GO AHEAD AND CANCEL THE FLASH FLOOD WATCH. THERE WILL STILL BE THE CHANCE FOR LOCALIZED FLASH FLOODING IF THUNDERSTORMS TRAIN FOR A PERIOD OF TIME OVER A PARTICULAR LOCATION BUT THAT COULD OCCUR ANYWHERE IN THE CWA. IN ADDITION...ISOLATED TORNADOES WILL STILL BE POSSIBLE WITHIN SOME OF THE THUNDERSTORMS MOVING THROUGH WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE CENTER OF BILL WILL CONTINUE TO PUSH OFF TO THE NORTHEAST TONIGHT. BY SATURDAY MORNING...LINGERING SHOWERS AND THUNDERSTORMS WILL LIKELY ONLY REMAIN ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND POSSIBLY NORTHEAST MISSISSIPPI. ONCE BILL DEPARTS...ALL ATTENTION WILL TURN TO THE HEAT AS AN UPPER RIDGE WILL BUILD OVER THE AREA BY THE LATTER PART OF THE WEEKEND INTO MUCH OF NEXT WEEK. HIGHS WILL REACH INTO MID TO UPPER 90S. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 105 DEGREES OR GREATER POSSIBLY AS EARLY AS SUNDAY. THESE CONDITIONS MAY CONTINUE THROUGH AT LEAST THURSDAY. ISOLATED DIURNAL THUNDERSTORMS MAY OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY AND THURSDAY...OTHERWISE EXPECT DRY CONDITIONS TO OCCUR. BY THE END OF THE WEEK...MODELS ARE SHOWING THE RIDGE BREAKING DOWN ALLOWING FOR A FRONT TO APPROACH THE AREA. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS MAY OCCUR IF THIS HAPPENS BUT SOMETIMES THE RIDGE ENDS UP HANGING ON LONGER. WILL HAVE TO WAIT AND SEE. KRM && .AVIATION...00Z TAF CYCLE REMNANTS OF BILL TRACKING JUST NORTH OF THE AREA. NUMEROUS SHRAS AND SCATTERED TSRAS WILL MOVE ACROSS THE MIDSOUTH THROUGH EARLY THIS EVENING. EXPECT MAINLY VFR CONDS WITH MVFR...ISOLD IFR...CONDS IN THE BANDS OF SHRAS/TSRAS. PRECIPITATION WILL START TO TAPER OFF THIS EVENING. EXPECT MAINLY VFR CONDS OVERNIGHT WITH SOME LOW CLOUDS POSSIBLE AT KMKL AND KTUP TOWARD MORNING. VFR CONDS RETURN AREAWIDE SATURDAY MORNING AS THE REMNANTS OF BILL DEPART. WINDS WILL BE STRONG ACROSS MUCH OF THE AREA THIS AFTERNOON WITH GUSTS UP TO 30 KTS AT KMEM...KJBR AND KMKL. WINDS WILL DIMINISH THIS EVENING. STRATUS IS EXPECTED TO DEVELOP AROUND SUNRISE...MOST LIKELY NEAR MKL AND TUP RESULTING IN MVFR CIGS...BUT SHOULD MIX OUT BY MID MORNING. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 19, 8:56 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT FRI JUN 19 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 856 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING ACROSS PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER THROUGH THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT WILL OCCUR SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT INDEX READINGS POSSIBLY IN EXCESS OF 105 DEGREES. A HEAT ADVISORY MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 3:01 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CDT FRI JUN 19 2015
MSZ006-TNZ092-192045-
TISHOMINGO MS-HARDIN TN-
301 PM CDT FRI JUN 19 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 345 PM CDT FOR...
NORTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
AT 301 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR OLIVE HILL
TO NEAR THRASHERS...AND MOVING EAST AT 30 MPH.
PEOPLE IN NORTHERN TISHOMINGO AND HARDIN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3501 8820 3492 8816 3489 8810 3472 8812
3474 8835 3477 8837 3498 8836 3539 8819
3538 8812 3542 8806 3539 8803 3535 8801
3530 8802 3529 8798 3501 8798
TIME...MOT...LOC 2001Z 265DEG 25KT 3535 8804 3470 8839Local storm report, Jun 19, 4:02 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FUNNEL CLOUD 1 N JACKSON 35.65N 88.83W
06/19/2015 MADISON TN TRAINED SPOTTER
REPORT OF A FUNNEL CLOUD ABOUT ONE MILE NORTH OF JACKSON
HOSPITAL.
&&
AJCSpecial weather statement, Jun 19, 4:13 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT FRI JUN 19 2015
TNZ021-192145-
CARROLL TN-
413 PM CDT FRI JUN 19 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 445 PM CDT FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
AT 412 PM CDT...AN APPROACHING LINE OF SEVERE THUNDERSTORMS WINDS AT
LEAST 40 MPH WAS LOCATED NEAR ATWOOD...OR 9 MILES EAST OF MILAN...
MOVING NORTHEAST AT 55 MPH.
PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3581 8862 3593 8870 3599 8870 3615 8841
3615 8821 3597 8822
TIME...MOT...LOC 2112Z 240DEG 49KT 3594 8859Special weather statement, Jun 19, 5:20 PM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT FRI JUN 19 2015
MSZ004-005-009-013-014-192315-
UNION MS-TIPPAH MS-ALCORN MS-PRENTISS MS-LAFAYETTE MS-
520 PM CDT FRI JUN 19 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 615 PM CDT FOR...
UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 518 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH AND LOCALLY HEAVY RAINFALL WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR THEO TO NEAR CAMBRIDGE...AND MOVING EAST AT 15
MPH.
PEOPLE IN UNION...TIPPAH...ALCORN...NORTHWESTERN PRENTISS AND
NORTHEASTERN LAFAYETTE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3438 8898 3438 8924 3434 8925 3439 8948
3452 8931 3450 8925 3457 8925 3460 8920
3460 8909 3468 8909 3494 8874 3495 8836
3484 8837
TIME...MOT...LOC 2218Z 274DEG 15KT 3489 8872 3443 8933Local storm report, Jun 19, 5:42 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
06/19/2015 HENRY TN EMERGENCY MNGR
ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
GUTHRIE ROAD. REMNANTS OF TS BILL.
&&
JDSLocal storm report, Jun 19, 6:04 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
06/19/2015 HENRY TN EMERGENCY MNGR
ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
REMNANTS OF TS BILL.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:17 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Union | 3 hr |
| Jun 19, 10:19 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Jun 19, 11:44 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 13 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.